CREUTZFELDT-JAKOB DISEASE AFTER ADMINISTRATION OF HUMAN GROWTH HORMONE

102Citations
Citations of this article
26Readers
Mendeley users who have this article in their library.

Abstract

A 2-year-old girl had a craniopharyngioma removed in 1964. She received human growth hormone (HGH) twice a week from July, 1972, until July, 1976. In March, 1984, a subacute dementing illness developed with neurological signs that included pronounced cerebellar ataxia. A clinical diagnosis of Creutzfeldt-Jakob disease (CJD) was made. The patient died in February, 1985. Necropsy revealed a spongiform encephalopathy compatible with the transmissible form of CJD. HGH administration may be implicated in the transmission of the disease in this case. © 1985.

Cite

CITATION STYLE

APA

Powell-Jackson, J., Kennedy, P., Whitcombe, E. M., Weller, R. O., Preece, M. A., & Newsom-Davis, J. (1985). CREUTZFELDT-JAKOB DISEASE AFTER ADMINISTRATION OF HUMAN GROWTH HORMONE. The Lancet, 326(8449), 244–246. https://doi.org/10.1016/S0140-6736(85)90292-2

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free